Toxic shock syndrome due to Clostridium sordellii: a dramatic postpartum and postabortion disease

Clin Infect Dis. 2002 Dec 1;35(11):1441-3. doi: 10.1086/344464. Epub 2002 Nov 13.

Abstract

We describe a young woman who developed Clostridium sordellii toxic shock syndrome after having had an abortion medically induced by mifepristone (RU-486; Mifeprex [Danco Laboratories]) 7 days before admission to our hospital. Although the patient was aggressively treated, death occurred <3 days after admission. It is hoped that very early recognition of this disease will decrease the mortality associated with this rarely reported ailment that occurs among young, otherwise healthy women.

Publication types

  • Case Reports

MeSH terms

  • Abortion, Induced / adverse effects*
  • Adult
  • Aftercare
  • Clostridium / isolation & purification*
  • Clostridium Infections / etiology*
  • Clostridium Infections / microbiology
  • Female
  • Humans
  • Postpartum Period
  • Shock, Septic / etiology*
  • Shock, Septic / microbiology